Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Jackson, KY

June 5, 2007Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 5, 2007, 4:02 PM EDT for Rockcastle County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 4:02 PM EDT (20:02 UTC)
Expired
Jun 5, 2007, 4:30 PM EDT
In force
28 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 4:05 PM EDTHAIL 0.752 W Brodhead, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 052001
SVRJKL
KYC203-052030-
/O.NEW.KJKL.SV.W.0045.070605T2002Z-070605T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 430 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GUM SULPHUR...OR 11 MILES SOUTHEAST OF STANFORD...AND MOVING EAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUMMEL...WILDIE...MUELLERSVILLE AND ORLANDO BY 410 PM EDT...
  DUDLEY STATION...DONARO...FLAT ROCK AND JOHNETTA BY 415 PM EDT...
  ROBINET AND COOKSBURG BY 420 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3724 8427 3721 8434 3731 8452 3748 8446
      3747 8438 3752 8437 3749 8421 3743 8418
      3738 8418 3736 8415 3732 8415 3728 8421

$$

GREIF
1 follow-up statement
000 
WWUS53 KJKL 052029
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT TUE JUN 5 2007

KYC203-052034-
/O.EXP.KJKL.SV.W.0045.000000T0000Z-070605T2030Z/
ROCKCASTLE KY-
424 PM EDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR ROCKCASTLE COUNTY EXPIRES AT
430 PM EDT...

HAIL THE SIZE OF PENNIES FELL NEAR BRODHEAD.  THE STORM WHICH 
PROMPTED THE WARNING WAS MOVING OUT OF ROCKCASTLE COUNTY.

LAT...LON 3724 8427 3721 8434 3731 8452 3748 8446
      3747 8438 3752 8437 3749 8421 3743 8418
      3738 8418 3736 8415 3732 8415 3728 8421

$$

JOHNSTONE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:38 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 5, 3:38 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT TUE JUN 5 2007

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

CONVECTION HAS QUICKLY FIRED OVER THE AREA THIS AFTERNOON. UNDER
SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR MUCH OF OUR CWA...EXCEPT FOR
AREAS NEAR THE WEST VIRGINIA BORDER. MUCAPES HAVE DECREASE TO
1000-1500 J/KG OVER MUCH OF THE AREA...WITH LI/S RANGING FROM -1 IN
THE EAST...TO -5 OVER CENTRAL KY. INITIAL BATCH OF CONVECTION WILL
CONTINUE MOVING ESE ACROSS THE AREA. A COLD FRONT AND H5 TROF WILL
SWING THROUGH THE AREA THIS EVENING...BRINGING ANOTHER BATCH OF
CONVECTION OVER THE AREA. ACTIVITY SHOULD BEGIN TO WIND DOWN THOUGH
AFTER SUNSET. TAPERED POPS DOWN TO ACCOUNT FOR THIS. SOME FOG SHOULD
BEGIN TO DEVELOP OVERNIGHT TONIGHT. SOUNDINGS INDICATE FAVORABLE
CONDITIONS FOR SOME LOCALLY DENSE FOG...ESPECIALLY IN VALLEYS AND
AREAS THAT RECEIVE RAIN TODAY. PRECIP SHOULD END BEFORE 9Z. DRY AIR
AND HIGH PRESSURE MOVES OVER THE AREA WEDNESDAY...RETURNING THE
MOSTLY SUNNY SKIES TO THE AREA. CLOUDS WILL INCREASE A LITTLE LATER
WEDNESDAY NIGHT AND THURSDAY AS A GOOD PUSH OF WARM 850 AIR MOVES
OVER THE AREA. WENT WITH WARMER MOS THROUGH THE PERIOD.

.LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED

MODELS HAVE MADE A SHIFT TO A WEAKER H5 HIGH OVER THE SOUTHEASTERN
UNITED STATES OVER THE WEEKEND. THIS WILL ALLOW FOR A COLD FRONT TO
MOVE ACROSS THE AREA ON FRIDAY INTO FRIDAY EVENING. AFTER THAT...HIGH
PRESSURE BUILD IN FOR SATURDAY INTO SUNDAY. TEMPS WILL NOT BE QUITE
AS WARM AS ONCE FORECASTED THOUGH...MAINLY TOPPING OUT IN THE MID TO
UPPER 80S. THE FRONT WILL STALL TO OUR SOUTH OVER THE WEEKEND...THEN
BEGIN TO RETURN NORTH AS A WARM FRONT MONDAY AND TUESDAY...BRINGING A
CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE AREA. GENERALLY SIDED
CLOSER TO THE ECMWF AND HPC MANUAL PROGS FOR THE EXTENDED.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS THE AREA THIS AFTERNOON.
THESE MAY HIT SOME OF THE TAF SITES...ESPECIALLY JKL...THIS
AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY WIND DOWN
AFTER SUNSET. AREAS OF FOG WILL DEVELOP OVERNIGHT...AND PRODUCING IFR
VIS AT LOZ AND SME...WITH MVFR AT JKL. SOME VALLEY LOCATIONS WILL
ALSO LIKELY SEE SOME DENSE FOG OVERNIGHT. OTHERWISE...EXPECT VFR
CONDITIONS ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Jun 5, 3:58 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT TUE JUN 5 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-061100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG
358 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY DOWNPOURS WILL
ALSO BE POSSIBLE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE AFTER
MIDNIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY
BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A
MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND
ALSO IN RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN JACKSON THIS EVENING.

KYZ107-110-119-120-061100-
JOHNSON-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...PAINTSVILLE...PRESTONSBURG...INEZ...
PIKEVILLE
358 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS
MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS. ISOLATED
THUNDERSTORMS WILL STILL BE POSSIBLE AFTER MIDNIGHT.

AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT. SOME OF THE FOG MAY
BE LOCALLY DENSE...REDUCING VISIBILITIES TO AROUND A QUARTER OF A
MILE AT TIMES...ESPECIALLY IN AREAS THAT RECEIVED RAIN TODAY...AND
ALSO IN RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY NIGHT.
THUNDERSTORMS ARE ALSO POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS TO THE
NATIONAL WEATHER SERVICE IN JACKSON THIS EVENING.

WJM

In the hours before

Special weather statement, Jun 5, 2:48 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT TUE JUN 5 2007

KYZ052-104-051930-
ROWAN-ELLIOTT-
248 PM EDT TUE JUN 5 2007

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN ROWAN AND
ELLIOTT COUNTIES THROUGH 330 PM EDT THIS AFTERNOON...

AT 248 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
BANGOR...MOVING EAST AT 30 MPH.

THE STORMS WILL BE NEAR HAMM AROUND 255 PM EDT...MINOR AROUND 300 PM
EDT...LYTTEN AROUND 305 PM EDT...LITTLE SANDY AROUND 310 PM
EDT...AND SANDY HOOK AROUND 315 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 2:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT TUE JUN 5 2007

KYZ058-059-108-051945-
POWELL-ESTILL-WOLFE-
255 PM EDT TUE JUN 5 2007

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN POWELL AND
WOLFE AND EAST CENTRAL ESTILL COUNTIES THROUGH 345 PM EDT THIS
AFTERNOON...

AT 255 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
COTTAGE FURNACE...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR ROGERS CHAPEL AROUND 300 PM EDT...SEE AROUND
305 PM EDT...GLENCAIRN AROUND 310 PM EDT...JENSON AROUND 315 PM
EDT...AND PINE RIDGE AROUND 320 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 3:08 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EDT TUE JUN 5 2007

KYZ059-051945-
POWELL-
308 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT POWELL COUNTY THROUGH 345 PM EDT
THIS AFTERNOON...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POWELL
VALLEY...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR CAT CREEK AROUND 315 PM EDT...BOWEN AROUND
320 PM EDT...NADA AROUND 325 PM EDT...AND HAYSTACK AROUND 330 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 3:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
321 PM EDT TUE JUN 5 2007

KYZ108-112-051945-
WOLFE-BREATHITT-
321 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT WOLFE AND NORTHERN BREATHITT
COUNTIES THROUGH 345 PM EDT THIS AFTERNOON...

AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOOTH...MOVING
EAST AT 30 MPH.

THIS STORM WILL BE NEAR MALAGA AROUND 330 PM EDT...PAXTON AROUND 335
PM EDT...ROSEFORK AROUND 340 PM EDT...AND BELKNAP AROUND 345 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 3:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT TUE JUN 5 2007

KYZ107-109-052015-
JOHNSON-MAGOFFIN-
330 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT JOHNSON AND NORTHERN MAGOFFIN
COUNTIES THROUGH 415 PM EDT THIS AFTERNOON...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOGVILLE...
MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR WIN AROUND 335 PM EDT...OIL SPRINGS AROUND
340 PM EDT...BARNETTS CREEK AROUND 345 PM EDT...STAFFORDSVILLE AROUND
350 PM EDT...AND WITTENSVILLE AROUND 355 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 5, 3:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT TUE JUN 5 2007

KYZ068-069-052030-
ROCKCASTLE-JACKSON-
355 PM EDT TUE JUN 5 2007

...A STRONG THUNDERSTORM TO AFFECT JACKSON AND ROCKCASTLE COUNTIES
THROUGH 430 PM EDT THIS AFTERNOON...

AT 355 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GUM SULPHUR...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR HIATT AROUND 400 PM EDT...ROUNDSTONE AROUND
405 PM EDT...BUMMER AROUND 410 PM EDT...JOHNETTA AROUND 415 PM EDT...
AND LOAM AROUND 420 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:34 PM EDTSevere Thunderstorm WarningJKLBreathitt, Wolfe26 min
Jun 5, 2:01 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery44 min
Jun 5, 2:58 PM EDTSevere Thunderstorm WarningJKLElliott32 min
Jun 5, 3:18 PM EDTSevere Thunderstorm WarningJKLMorgan27 min
Jun 5, 3:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Wolfe36 min
Jun 5, 3:34 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin41 min
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningJKLFloyd, Magoffin34 min
Jun 5, 4:45 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike45 min
Jun 5, 4:50 PM EDTSevere Thunderstorm WarningJKLJackson25 min
Jun 5, 4:53 PM EDTSevere Thunderstorm WarningJKLLaurel, Rockcastle52 min
Jun 5, 5:31 PM EDTSevere Thunderstorm WarningJKLClay44 min
Jun 5, 5:41 PM EDTSevere Thunderstorm WarningJKLLaurel, Rockcastle49 min
Jun 5, 5:43 PM EDTSevere Thunderstorm WarningJKLEstill47 min
Jun 5, 5:59 PM EDTSevere Thunderstorm WarningJKLJackson46 min
Jun 5, 6:07 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry38 min
Jun 5, 6:12 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley63 min
Jun 5, 6:20 PM EDTSevere Thunderstorm WarningJKLClay, Leslie50 min
Jun 5, 6:27 PM EDTSevere Thunderstorm WarningJKLWolfe33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.